Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.
Femoston-conti - experience?(17 Posts)
After two years of trying to push through meno symptoms without HRT (the main symptoms for me have been hot flushes, night sweats, insomnia and low level crossness - none of which are attractive) I've given in.
I've been put on a medical trial which is about the method of delivery (pills or trans-dermal - I got pills) rather than the HRT itself, and took my first pill tonight.
Does anyone have any experience of Femiston-conti and are there likely to be any side effects in your experience? Being on a trial means additional monitoring, which is good. But I am a bit anxious about it all, as I need to be well (various reasons, including a husband with cancer and elderly parents). The info leaflet is - in the nature of these things - pretty scary.
Any advice gratefully received.
The most important thing to understand is that side effects are unique to each person. The leaflets that come with all medicines have to list every side effect ever found during trials, even if they are very are. Even the most innocuous medicines have a huge list of side effects, 99.9% of which we won't ever have!
I don't understand the trial. Who is doing this, why have you been offered it, and why were you given something rather than being able to choose?
Is this via your GP's surgery or a pharma company? What is the trial monitoring?
It's a bit odd because there have been loads of trials on HRT, especially looking at the difference between transdermal and pills.
To use a conti HRT you have to be 1 full year post meno (no periods) and happy to have no cycle as the HRT will give you 2 hormones daily to suppress any build up of the womb lining. Some women find the progestogen (daly) the main cause of side effects. I'd not use conti HRT for that reason and there is also some thoughts around about increased risk of breast cancer related to the amount (higher) of synthetic progestogens taken.
TBH, I'd rather make my own choice over what type I wanted instead of being on a trial are you being paid for taking part?
It's been established without any doubt (numerous papers) that transdermal HRT is safer re. blood clots, less is needed because unlike pills it doesn't go through the digestive system first, and it may give a less erratic level of hormones.
Many women and consultants who know a lot about meno suggest bio identical oestrogen - as a patch or gel - and progesterone as natural micronised progesterone, as a capsule, sold as Utrogestan.
Lots for you to think about!.
Thanks Pink. Not paid! The trial is run by the menopause clinic I'm attending in a large central London hospital, and I was told that the treatment was the right one for me after a thorough consultation (I'm two years post-meno) and that given this was the case, the trial was appropriate and the only uncertainty was which method of delivery I'd get.
I'm fairly well informed (well, I thought I was!) and was hoping I'd get the patches, but got the pills. It is only for six months, then they re-do all the tests (blood, TVS, various measures) and we decide whether to continue or change regime/delivery method.
I'll think about what you've said, and read some more. One benefit of being on a trial is easy access to doctors - so I'll think if I want to go in again.
Can I ask who is running the trial? Is this at the Chelsea and Westminster by any chance? You can PM me if you don't want to say here.
What is the trial assessing? What are they trying to compare?
I am sure you are being well cared for, but given the amount of info out there already on the differences, I'd not want to be trialled with something that is known to have a higher risk.
I will pm you!
In the meantime, I'd appreciate any experiences from others just around the treatment itself...
hi I'm on femoston -conti, my 3rd month, I was on the other HRT before ( monthly bleeds )
At first it made me feel a bit bloated, but I just uped my exercise slightly and its sorted itself out.
Before I started my HRT (took me a long time to come to this decision) I felt like I was a different person, now all symptoms are gone.
Hope this helps
Hello Caught! Thank you so much for responding.
Yes... I've been avoiding HRT for a long time. I don't really know why - I think I thought I could just get through it with sheer force of will and a positive attitude (Ha!), and I was a little worried about the risks ...
But it hasn't got better and I've spent a lot of time weighing the small risk against the longer term potential benefit.
While I'm not sure if this is the right HRT for me longer term (thanks for the chat Pink) I'm going to give it a go for this trial anyway.
I hope it works out as well for me as it seems to be doing for you.
I went onto Femoston about 4/5months ago. I was on another one before, but wanted go onto a lower dose one, because I had been on that one for about 4 years. Prior to that I had terrible, terrible Menopause symptoms and was a mad woman.
No side-effects as far as I can see, though I have had the odd tiny bit of -TMI alert - very slightly brownish discharge between periods and my periods now seem to be mainly very dark brown/red sticky blood rather than the bright red before.
Hi. I am 35 . I have ovarian failure for already 7 years. I take femoston 2/10 for 3 years . Now i want to replace it with more light pills. For example active meno from doppelhesrts. What would you reccomend? Thanks in advance
Mery20 - what do you mean by light pills? From what I can see Active Meno is a supplement which is totally different. At your young age you should continue with your HRT at least until the natural average age of menopause which is about 52. This is really important to protect your heart and bones and general health. Evidence shows that women who have Premature Ovarian Failure are at risks from all sorts of health problems in later life so please do continue. Why do you want to stop?
Because i have read about side effects of femiston. I thought may be for some time i replace it. Estrogen deficiancy has made my skin dry and i have head aches. Femoston is good source of estrogen. But still i feel not well. I am confused.
Hi there, I'm on Femoston Conti. Last period was the month of my 44th birthday, was very irregular for 5 years previous. 3 failed GP visits then found a lovely one who was sympathetic. 2 blood tests 3 months apart confirmed what we thought and she recommended this one. I think my only symptoms had been getting quite warm in the night, occasionally sweaty, bit moody (normal for me!) and a bit of broken sleep. I had 3 months on ultra low dose 0.5/5? But she increased it on review to 1/10? I've really felt fine. Yesterday I had an op and had to come off it 2 weeks ago and I have really noticed it. I'm so hot at night, constantly throwing the covers off and haven't had a single night of unbroken sleep. I've got to have another 3 weeks off it and am actually dreading it. I'm very interested in what pink has to say, might go away and look at this as I'm keen to be taking the minimum and safest type of drug possible.
Hi - have just discovered this great forum site - I am on another however there does not seem to be a single soul with same trouble as me and thought I would just put it out there.
I am taking Femoston Conti and although ok - not getting the same great results I had with Tiberlone and Kliogest. Due to heavy bleeds I had to stop each of them and now have been on FC for roughly two months. My mood is very sad and low where as in the same time other the other HRT I was bouncing back to my normal happy self My diet is excellent and I am not overweight in fact I seem to have no interest in food like I usually do. I have taken and extra tablet a couple of times which I know I should not but there is not a higher dose Femoston Conti and I need to have it for the progesterone factor to prevent the thickening of my lining. Dr. is suggested a short term anti-dep but I dont not wont to go there
Please is any one in a similar situation or has been there? I am 54 and have all my 'parts'. Just graduated with new qualification but can not work feeling this way
Thank you for taking the time to read this.
My guess is that a conti regime is the issue. many of us can't tolerate continuous progestogens even when they are the sort that's in Femoston which is supposed to be almost the same as natural progesterone.
You don't have to use a conti regime even at 54. Some of us still use sequential in our 60s. yes the bleed is a nuisance, but it's pros and cons- daily progesterone made me feel yucky and I had spotting for weeks.
You could try a separate oestrogen and a separate progestogen / natural progesterone as a monthly cycle.
Thank you and I am so very sorry for the amount of times my post appears - I have reported it and hope the 'excess' will be taken down asap
Will look into separating the medications.
Hello people. I see this has popped up again (I'm the OP).
Quick update from me ... I've been taking ultra-low dose FC on a medical trial for about eight months now.
(Polly - did you see the fairly recent PM I sent you? It is probably to your previous user name so let me know if you want me to re-direct it).
Anyway. It seems to be working for me. I had a small breakthrough bleed about 5 months in (listed as possible in the side effects, most unwelcome for someone post-menopausal for about two years) but otherwise I'm much improved from the cantankerous old bugger last October.
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.